| Catalog Number |
72201785 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that during a reconstruction of the anterior cruciate ligament (right knee), the thread of the screw broke during the implantation, the pieces were removed using tweezers.There was a surgical delay greater than 30 minutes.A backup device was available to complete the procedure with no patient injuries.
Additional Manufacturer Narrative
One 10x25 biosure-ha screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately.5mm of the distal threads have broken off and were not returned for examination.Clinical details regarding site preparation, graft type and patient bone quality were not supplied.The condition of the device indicates the screw was subjected to excessive force.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper site preparation, incorrect screw size.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.